Probably TMI, but at a loss...

This section is for discussions with other women who have probably been through the same signs/symptoms that you may be experiencing. Please note, we cannot offer medical advice and encourage members to discuss their concerns with their doctors. New members, come on in and introduce yourself!
mom2miracles
Registered User
Posts: 21
Joined: Thu Feb 25, 2010 09:03 am

Re : Probably TMI, but at a loss...

Postby mom2miracles » Sat May 29, 2010 08:09 am

Thx ladies...good to know I'm not alone. My IUD is the Paragard also. I have had it for about 19 mths. They would not let me get the Mirena because it has hormones. My doc said it could be the Paragard causing irritation and some of the extra bleeding. I can deal with that more so than the cramps and especially the PMS. I swear one of these days it's going to start ruining relationships for me!! My logical mind tells me I'm crazy to consider having another child, but my heart just isn't ready to not have the option. I do basically eat the Ibuprofen but I hate taking medication (the physical act of swallowing a pill, not that I think there's anything wrong with it) so I stick it out without it as long as I can. Maybe I just need to start taking it proactively. I seriously begged my doctor for hormones as crazy as that sounds! Thanks again...I knew I could find some help/comfort/advice here!!

katznkt
Registered User
Posts: 239
Joined: Sat Dec 26, 2009 05:13 pm

Re : Probably TMI, but at a loss...

Postby katznkt » Sat May 29, 2010 04:08 am

So no clotting disorders but...

I was wondering which IUD you have? The Mirena is supposed to slow or stop your period over the course of the first year. My friend got it put in though and bled for 30 days straight and got it taken out. Never knew why, so I guess it treats people differently.

I have the Paragard (non-hormonal!) and it is supposed to make your period significantly worse. From what I have read, 10 days of bleeding isn't that unusual, BUT they say that it gets better after the first year or so. So if this is the one you have, maybe you could stick it out with Motrin a little longer? I would hate to take permanent steps if you don't have to.

Can't tell you how mine has effected me yet, because I am bf and have yet to get my period. I am curious if it will make mine crazy bad when I get it, or if it takes me a year to get my period if I will get to skip the year of crazy bleeding because my body is used to it. No idea, but it will be interesting...

User avatar
jamie w
Registered User
Posts: 978
Joined: Thu Oct 11, 2007 08:19 pm
Location: Texas
Contact:

Re : Probably TMI, but at a loss...

Postby jamie w » Fri May 28, 2010 09:18 pm

Nikki.
I can soooo relate. I also have a clotting disorder and cannot take birth control. My periods are horrendous too. I am actually considering either and ablation or partial hyst. I do take 4 motrin every 6 hrs for the first 4-5 days of each period and it does help. Is your IUD by chance the Mirena? I had one of those and it did help with my periods but it made me a raging @*&ch all of the time. It was not until I had it removed that I realized how bad it was really making me feel. I had attributed it all to stress. There is a post on my blog called "The Devil Inside" which talks about it. I too have days I want more kids but know it just can't happen for me because of our current situation and my crazy body. I am getting closer and closer to chosing the surgery but still also feel the loss because I feel like I am being pushed to do something not so much because it is what I wanted but because it is just what I have to do. I also take anti depressants but have been on them for almost 20 years so they are nothing new for me. I do not know if this is what you meant or not but HTH.

rebeccac
Registered User
Posts: 761
Joined: Fri Apr 14, 2006 09:20 am

Re : Probably TMI, but at a loss...

Postby rebeccac » Fri May 28, 2010 08:18 pm

I too was on BC for many years before DS was born but went off when it started making my period stop. Last year, my periods became extremely heavy after being very light/normal. Two forms of protection don't keep me from having accidents! My dr. told me to take 4 Motrin a day to help with the excessive bleeding, which I used for a while, but don't want to overdose on it every month just for that. I haven't been tested for clotting disorders (I was going to be when I had the crazy idea of wanting to try again, but didn't go through with it) and hope it's just part of the aging process for me (I'm 39). Hope you get some answers to help :)

(Forgot to mention that I also have been on anti-depressants since my mid 20's.)

mom2miracles
Registered User
Posts: 21
Joined: Thu Feb 25, 2010 09:03 am

Probably TMI, but at a loss...

Postby mom2miracles » Fri May 28, 2010 07:24 pm

So I was on birth control for 10 yrs before I had Ella...mostly for bad cramps and PMS. After Ella died, they found the clotting disorders and now they won't give me anything with hormones to help control my periods. They are crazy! The PMS the week before is AWFUL...I feel like I could kill someone, eat everything in sight, could sleep for days, etc. Then my actual period is lasting for 10 days every month. 10 REALLY bad days! I also got an IUD, which I haven't had any issues with, after I had Ethan for birth control purposes. I have been to two docs (gyno and family doc). The gyno keeps trying to talk me into having ablasion (sp?) surgery but I'm not ready to make the decision to not try for more kids (crazy, right??). My family doc put me on anti-depressants to try to at least help with the "wanting to kill someone" part. Has anyone else with clotting disorders had this problem???? What can I do????


Return to “Ask the Experienced”

Who is online

Users browsing this forum: No registered users and 8 guests